I was finally fully diagnosed with lupus on wednesday of last week after 7 months of no, maybe, okay it is.
Dr put me on Plaquenil to help with the inflammation and fatigue that I have. I was fine with no side efffects until yesterday. Now I am sick to stomach (not throwing up though) and diarrea (diarrhea) as well :( Does anyone know appx how long this will last? I am hoping just another couple of days..I have already lost 3 lbs an it is hard to work like this.
I am also on 15mg of predisone/day until the pain is brought under control again.
Thanks for any information on plaquenil good or bad
So glad you got a dx. I know by the time you get the dx, you are just ready to move forward. I guess for me I already had some diarrhea issues from irritable bowel, but they were certainly stirred up by the plaquinel. The one thing that has helped me is an herb called Slippery Elm. I take one everyday, but when I have a flare-up of diarrhea, I take several, several times a day. Otherwise, I wouldn't be able to go out in public.
How long does this diarrhea last? I still deal w/ this, but once again...this is nothing new to me. I've read where others get over that phase of plaquinel in a month or two. I just know that plaquinel has given me my life back. I was bedridden before. It took almost a year to get the muscles built back up. To me the plaquinel is worth that irritating side effect.
In my first month or so on plaquenil I had some occasional diarrhea and nausea. I found taking some pepto bismal as needed or immodium if the diarrhea was bad helped. It has definitely calmed down with time. Any bowel issues I have now are likely due to the bowel involvement I believe I am having with Lupus. I may get a bit of nausea with it or a flare but nothing that really affects my life.
It will get better. Plaquenil really helps once it builds up in your system. I saw some improvements at 3 months but after 5 months I saw a lot. Good luck!
How long have you been taking the Plaquanil? Days, weeks?
On the 3rd day, I had terrible lower rib cage pain, some diarrhea, etc. It only lasted 3 days. But it did settle down. I think my gastroparesis just flared up a little with the new med. From what I have read, many people do experience what you have now but it passes within a short period of time. Some also say that they have more GI symptoms with the generic brand versus the name brand. If it continues more than a week, by all means contact your doctor. I always keep generic pedilyte fluid in the house for just those times.....dehydration and anxiety can throw us all into a temporary tailspin.
I have only been on it a week tomorrow. Right now today I am feeling better so maybe I had a bug the last 2 days? My stomach is feeling bloated and gas pressure but that is something I can live with. I am hoping that this medicine works because I hate being on predisone alot.
Does anyone know if Plaquenil makes your resistance lower for infections, colds ect? Also my white blood count is on the low end of normal 5.1 and was wondering if this will make that lower also?
Thanks everyone for your replies, I appreciate them all. :)
I'm not sure if plaquenil will make you WBC lower, but it does lower you immunity. It has not lowered my WBC, but have found that I catch things more readily.
I'm with Trudie, I think most of my GI upset is due to the Lupus at this point. I don't think it's plaquinel related. There is an initial side affect to plaquinel, but that is supposed to wane as time goes on.
Hi, I've been on Plquinel for 4 years and only had any side effects for the first month or so. Other than that it has definately helped my aching legs and fatique symptoms. Just persevere with it, it worked for me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.